Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 11, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 26, 2010, 3:14 PM CDT for 27 counties in Kansas. It took effect at Mar 27, 2010, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 3:14 PM CDT (20:14 UTC)
- In effect from
- Mar 27, 2010, 1:00 AM CDT
- Expired
- Mar 27, 2010, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 714 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS73 KDDC 262014 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 314 PM CDT FRI MAR 26 2010 ...STRONG WINDS OVER SOUTHWEST KANSAS TODAY AND AGAIN TOMORROW... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS STATES TONIGHT. SURFACE LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL BRING A TIGHT PRESSURE GRADIENT TO WESTERN KANSAS. THIS...ALONG WITH THE MIXING OF HIGHER WINDS ALOFT DOWN TO THE SURFACE...WILL BRING STRONG WINDS THROUGH SUNSET FRIDAY. THE WINDS WILL REMAIN BREEZY OVERNIGHT...BUT SHOULD DROP BELOW ADVISORY CRITERIA FOR MUCH OF THE AREA. THE UPPER SYSTEM AND THE SURFACE LOW WILL BEGIN TO MOVE EASTWARD TONIGHT. THE PRESSURE GRADIENT WILL REMAIN TIGHT ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM. WINDS WILL BECOME VERY STRONG LATE TONIGHT AND THROUGH TOMORROW...ALTHOUGH FROM A NORTHERLY DIRECTION. KSZ030-031-044>046-063>066-076>080-086>089-270415- /O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ /O.CON.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 314 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE DECREASING AROUND SUNSET. WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT...AND INCREASE TO EVEN STRONGER LEVELS BY TOMORROW MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY EVENING. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH SUNSET. SPEEDS WILL DROP DOWN OVERNIGHT INTO THE 15 TO 25 MPH RANGE. BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH POSSIBLE. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$ KSZ061-062-074-075-084-085-270415- /O.NEW.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 314 PM CDT FRI MAR 26 2010 /214 PM MDT FRI MAR 26 2010/ ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY. * WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY BEFORE BEGINNING TO DECREASE IN THE EVENING. * NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS TO 50 MPH AT TIMES. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ043-081-090-270415- /O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ SCOTT-PRATT-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE... KIOWA...SUN CITY 314 PM CDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. * WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL CONTINUE TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING. * NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH DURING THE DAY ON SATURDAY. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
5 follow-up statements
922 WWUS73 KDDC 270003 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 703 PM CDT FRI MAR 26 2010 ...STRONG WINDS EXPECTED AGAIN LATE OVERNIGHT AND SATURDAY... .LOW PRESSURE WILL STRENGTHEN OVER THE SOUTHERN AND CENTRAL HIGH PLAINS OVERNIGHT. STRONG NORTH WINDS WILL DEVELOP AROUND MIDNIGHT NEAR THE COLORADO LINE, AND EXPAND INTO CENTRAL KANSAS SATURDAY MORNING. KSZ030-031-044>046-063>066-076>080-086>089-270815- /O.EXP.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/ /O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 703 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE CURRENT WIND ADVISORY EXPIRED AT 7 PM CDT THIS EVENING. ANOTHER NEW WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. * WINDS WILL SHIFT AROUND TO THE NORTH LATE TONIGHT...AND INCREASE SATURDAY MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY EVENING. * BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH POSSIBLE. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ061-062-074-075-084-085-270815- /O.CON.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 703 PM CDT FRI MAR 26 2010 /603 PM MDT FRI MAR 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY. * WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY BEFORE BEGINNING TO DECREASE IN THE EVENING. * NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS TO 50 MPH AT TIMES. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ043-081-090-270815- /O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ SCOTT-PRATT-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE... KIOWA...SUN CITY 703 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. * WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL CONTINUE TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING. * NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH DURING THE DAY ON SATURDAY. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 33
745 WWUS73 KDDC 270807 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 307 AM CDT SAT MAR 27 2010 ...STRONG NORTH WINDS EXPECTED TODAY... .LOW PRESSURE WILL CONTINUE TO STRENGTHEN AND MOVE ALONG THE KANSAS OKLAHOMA BORDER TODAY. STRONG NORTH WINDS WILL DEVELOP THIS MORNING AS THE SYSTEM MOVES BY AND CONTINUE THROUGH THE AFTERNOON. KSZ061-062-074-075-084-085-271500- /O.CON.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 307 AM CDT SAT MAR 27 2010 /207 AM MDT SAT MAR 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * NORTH WINDS WILL STRENGTHEN THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL FALL BELOW ADVISORY LEVELS AFTER SUNSET BUT REMAIN BREEZY THROUGH THE NIGHT TONIGHT. * NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$ KSZ030-031-043>046-063>066-076>081-086>090-271500- /O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 307 AM CDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * NORTH WINDS WILL STRENGTHEN THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL FALL BELOW ADVISORY LEVELS AFTER SUNSET BUT REMAIN BREEZY THROUGH THE NIGHT TONIGHT. * NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED BY MID MORNING AND WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$ WRIGHT
851 WWUS73 KDDC 271207 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 707 AM CDT SAT MAR 27 2010 ...STRONG NORTH WINDS EXPECTED TODAY... .LOW PRESSURE WILL CONTINUE TO STRENGTHEN AND MOVE ALONG THE KANSAS OKLAHOMA BORDER TODAY. STRONG NORTH WINDS WILL DEVELOP THIS MORNING AS THE SYSTEM MOVES BY AND CONTINUE THROUGH THE AFTERNOON. KSZ030-031-043>046-061>066-074>081-084>090-272015- /O.CON.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 707 AM CDT SAT MAR 27 2010 /607 AM MDT SAT MAR 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * NORTH WINDS WILL STRENGTHEN THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL FALL BELOW ADVISORY LEVELS AFTER SUNSET BUT REMAIN BREEZY THROUGH THE NIGHT TONIGHT. * NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED BY MID MORNING AND WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$ 18
579 WWUS73 KDDC 271757 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1257 PM CDT SAT MAR 27 2010 ...STRONG NORTH WINDS EXPECTED TODAY... .LOW PRESSURE WILL CONTINUE TO STRENGTHEN AND MOVE ALONG THE KANSAS OKLAHOMA BORDER TODAY. STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. KSZ030-031-043>046-061>066-074>081-084>090-280000- /O.CON.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1257 PM CDT SAT MAR 27 2010 /1157 AM MDT SAT MAR 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL FALL BELOW ADVISORY LEVELS AFTER SUNSET BUT REMAIN BREEZY THROUGH THE NIGHT TONIGHT. * NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$
290 WWUS73 KDDC 272359 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 659 PM CDT SAT MAR 27 2010 ...WINDY CONDITIONS ARE DIMINISHING... .LOW PRESSURE OVER EXTREME EASTERN KANSAS WILL CONTINUE TO TRACK EAST TONIGHT. THE PRESSURE GRADIENT OVER WESTERN KANSAS WILL GRADUALLY WEAKEN, AND AS A RESULT WIND SPEEDS WILL SLOWLY DECREASE. KSZ030-031-043>046-061>066-074>081-084>090-280100- /O.EXP.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 659 PM CDT SAT MAR 27 2010 /559 PM MDT SAT MAR 27 2010/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. ALTHOUGH THE STRONG WINDY CONDITIONS WILL END...BREEZY NORTH WINDS WILL STILL PERSIST THROUGH MIDNIGHT WITH SUSTAINED WIND SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 30 MPH. THESE WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. $$ RUSSELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:10 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 26, 3:10 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT FRI MAR 26 2010 .DISCUSSION... DAYS 1-2... THE 12Z UPPER AIR ANALYSIS SHOWED A VIGOROUS SHORTWAVE TROUGH MOVING INTO UTAH AND ARIZONA. STRONG HEIGHT FALLS OVER NORTHWEST ARIZONA INDICATED THAT THIS SYSTEM WAS CONTINUING TO INTENSIFY AS IT MOVES THROUGH THE DESERT SOUTHWEST. LOW PRESSURE AT THE SURFACE WAS DEEPENING OVER SOUTHEAST COLORADO IN RESPONSE TO THE APPROACHING WAVE AS EVIDENT IN THE 3-4 MB PRESSURE FALLS CENTERED IN THE PANHANDLES. THE MODELS HAVE A PRETTY FAIR HANDLE ON THIS SYSTEM NOW AND ARE FAIRLY CONSISTENT WITH PREVIOUS RUNS. SURFACE FRONTOGENETICAL FORCING WILL INCREASE ACROSS FAR SOUTHWEST KANSAS INTO SOUTHEAST COLORADO THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING HOURS. THE MODELS AND THE SPC MESOSCALE ANALYSIS PAGE SHOW SOME WEAK INSTABILITY ALONG THE KS/CO BORDER THIS AFTERNOON. SOME CU WAS DEVELOPING OVER THE EASTERN SLOPES OF THE ROCKIES AND COULD MANIFEST ITSELF INTO ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON ESPECIALLY AS THE UPPER LEVEL FORCING MOVES IN FROM THE WEST. THIS SHOULD SPREAD EAST ACROSS THE CWA AS THE NIGHT PROGRESSES. THE MODELS SHOW PRECIPITATION CONTINUING TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE REST OF THE NIGHT AND ON SATURDAY AS THE UPPER SYSTEM MOVES OUT. MODEL SOUNDINGS SHOW THAT FOR THE MOST PART WE WILL BE TOO WARM FOR ANY SNOW. HOWEVER THERE COULD BE A FEW FLAKES MIXED IN OVER NORTHWEST PARTS OF THE CWA. DO NOT THINK THERE WILL BE ENOUGH IMPACT TO WARRANT ANY WINTER WEATHER HEADLINES. BY MIDNIGHT THE SURFACE LOW IS FORECAST TO MOVE INTO THE EASTERN PART OF THE OKLAHOMA PANHANDLE. A STRONG PRESSURE GRADIENT DEVELOPS BEHIND THE LOW OVER WESTERN PARTS OF THE CWA LATER TONIGHT AND THIS SPREADS EAST OVER THE REMAINDER OF THE CWA SATURDAY MORNING. MODEL 850 WIND FIELDS SHOW 40-45 KNOT WINDS OVER THE AREA. THE NAM WAS HITTING 50 KNOTS IN A FEW SPOTS OVER THE EASTERN CWA SATURDAY AFTERNOON. WITH THE LACK OF LOW LEVEL MIXING DUE TO THE SATURATED LOW LEVELS AM NOT REAL CONFIDENT THAT WE WILL HIT WARNING CRITERIA SO FOR NOW WILL GO WITH A HIGH END ADVISORY STARTING IN THE WEST AFTER MIDNIGHT AND THEN OVER ALL THE CWA ON SATURDAY. WILL LET LATER SHIFTS TAKE A LOOK AT NEWER MODEL DATA TO SEE IF A WARNING IS NECESSARY. PRECIPITATION WILL BE ENDING ACROSS SOUTHWEST KANSAS SATURDAY EVENING AS THE UPPER SYSTEM PULLS OUT OF THE AREA. WINDS WILL SETTLE DOWN INTO THE 15 TO 25 MPH RANGE SATURDAY NIGHT. THIS SHOULD KEEP TEMPERATURES FROM BOTTOMING OUT TOO HARD OVERNIGHT AND HAVE KEPT LOWS MAINLY IN THE MID TO UPPER 30S. UPPER LEVEL HEIGHTS BUILD BACK OVER THE CENTRAL PLAINS ON SUNDAY. THIS WILL RESULT IN A PLEASANT DAY AS SKIES BECOME SUNNY AND WINDS DECREASE. WITH FULL SUNSHINE WE SHOULD BE ABLE TO CLIMB UP TO NEAR 60 DEGREES. DAYS 3-7... DRY AND WARM CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD, AS NORTHERLY FLOW BEHIND THE DEPARTING TROUGH TRANSITIONS TO RIDGING, AND THEN SOUTHWESTERLY FLOW AHEAD OF THE NEXT SYSTEM. THE LEE TROUGH WILL CONTINUE TO STRENGTHEN AND SOUTHERLY WINDS ALONG WITH SUNSHINE WILL HELP VERY WARM TEMPERATURES MOVE UP INTO WESTERN KANSAS. THE GFS, CANADIAN, AND ECMWF ALL HAVE A WEAK LEAD SHORTWAVE MOVING FROM THE WESTERN CONUS INTO THE NORTHERN PLAINS AT SOME POINT MID WEEK. THERE ARE SOME INDICATIONS THAT THIS COULD HELP BRING A COOL FRONT DOWN INTO THE CENTRAL PLAINS, ALTHOUGH THERE ARE DIFFERENCES BETWEEN THE MODELS IN HOW FAR SOUTH THE COOL AIR GETS. THE CANADIAN IS MOST AGGRESSIVE ON PUSHING COOLER AIR ALL THE WAY THROUGH THE CWA, WHILE THE GFS KEEPS THE BOUNDARY TO THE NORTH AND THE ECMWF IS IN BETWEEN. PREVIOUS SHIFT HAD LOWERED HIGHS A BIT IN THE NORTH FOR WEDNESDAY, AND THIS CONTINUES TO SEEM REASONABLE, SO MADE ONLY MINOR TWEAKS TO OUR GOING TEMPERATURES. NEXT QUESTION IS EXACTLY WHEN THE MAIN UPPER TROUGH MOVES OUT INTO THE PLAINS. THE GFS BEGINS TO BRING IT OUT FRIDAY DURING THE DAY, WHILE THE ECMWF IS A BIT SLOWER AND STILL HAS THE SYSTEM OVER NM AT DAY 7. EVEN IF THE SLOWER SOLUTION VERIFIES, THERE IS STILL THE POSSIBILITY OF WEAK LEAD SHORTWAVES COMING OUT AND WITH THE SFC LEE TROUGH AND SOUTHERLY FLOW, THERE SHOULD BE GOOD MOISTURE TO WORK WITH. INSERTED SOME LOW POPS FOR THUNDERSTORMS IN FOR FRIDAY MAINLY IN OUR EASTERN COUNTIES FOR NOW. FULLY EXPECT THAT THIS WILL BE ADJUSTED AS THE SITUATION BECOMES MORE CLEAR. && .AVIATION... SOUTHERLY WINDS AT 25 TO 35 KTS WITH HIGHER GUSTS WILL CONTINUE THROUGH THE EARLY EVENING BEFORE THE SPEEDS BEGIN TO TAPER OFF AND WINDS SHIFT TO A MORE EASTERLY DIRECTION. A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF THE TAF SITES BEFORE 03Z, WITH SHOWERS AND ISOLATED THUNDERSTORMS SPREADING EASTWARD OVERNIGHT. WILL INCLUDE A VCSH MENTION INSTEAD OF VCTS, AS CONVECTIVE ACTIVITY WILL BE WELL SCATTERED AND MAY NOT BE CLOSE ENOUGH TO HAVE AN IMPACT ON TAF SITES. CEILINGS WILL COME DOWN AS THE PRECIP MOVES EAST, WITH MVFR CONDITIONS BY 06-08Z OR SO. SOME CEILINGS GOING DOWN TO IFR ARE NOT COMPLETELY OUT OF THE QUESTION, BUT WILL JUST KEEP AN EYE ON IT FOR NOW. RAIN WILL GRADUALLY BECOME MORE WIDESPREAD INTO TOMORROW, WITH MVFR CONDITIONS CONTINUING. WINDS WILL SHIFT AROUND THE THE NORTH AND INCREASE INTO THE 30 TO 40 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 47 36 59 / 70 80 30 0 GCK 40 45 34 59 / 80 80 20 0 EHA 36 45 33 58 / 60 60 10 0 LBL 42 47 35 60 / 60 70 20 0 HYS 40 45 35 59 / 80 80 30 0 P28 45 50 40 61 / 40 50 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ030-031-044>046- 063>066-076>080-086>089. WIND ADVISORY FROM 7 AM TO 7 PM CDT SATURDAY FOR KSZ030-031- 043>046-063>066-076>081-086>090. WIND ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY FOR KSZ061-062-074-075-084-085. && FN02/26
Hazardous weather outlook, Mar 26, 3:31 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 331 AM CDT FRI MAR 26 2010 KSZ030-031-043>046-061>066-074>081-084>090-270845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 331 AM CDT FRI MAR 26 2010 /231 AM MDT FRI MAR 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL DEVELOP OVER MUCH OF SOUTHWEST KANSAS TODAY AS A STORM SYSTEM APPROACHES. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE MAINLY THIS AFTERNOON AND EARLY EVENING. IN ADDITION...A FEW RUMBLES OF THUNDER ARE POSSIBLE THIS EVENING AND TONIGHT AS THE STORM SYSTEM MOVES INTO THE PLAINS...BUT SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ARE EXPECTED AGAIN SATURDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE OVER SOUTHWEST KANSAS AS THE STORM SYSTEM MOVES OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:08 AM CDT | Wind Advisory | DDC | Clark, Comanche, Edwards, Ellis, Finney, Ford and 12 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.